Indian Journal of Ophthalmology

CASE REPORT
Year
: 2019  |  Volume : 67  |  Issue : 2  |  Page : 292--294

Quetiapine associated Central Serous Chorioretinopathy: Implicit role of serotonin and dopamine pathways


Manish Jain 
 Department of Ophthalmology, NMC Specialty Hospital, Al Ain, Abu Dhabi, UAE

Correspondence Address:
Dr. Manish Jain
Department of Ophthalmology, NMC Specialty Hospital, PO Box 84142, Al Ain, Abu Dhabi
UAE

A 30-year-old insomniac, an off-label user of quetiapine, presented with blurring of central vision, eventually diagnosed as central serous chorioretinopathy. A potential association was suspected based on the drug's actions on the autonomic nervous system. He showed improvement on drug withdrawal; then he unwittingly resumed quetiapine and had a recurrence. Possible underlying mechanisms that include alteration in choroidal perfusion through serotonin and dopamine receptors are discussed. Although retinal vein occlusions and pigment epithelial detachment have been described with quetiapine, to the author's knowledge, this is the first case report of quetiapine-associated central serous chorioretinopathy.


How to cite this article:
Jain M. Quetiapine associated Central Serous Chorioretinopathy: Implicit role of serotonin and dopamine pathways.Indian J Ophthalmol 2019;67:292-294


How to cite this URL:
Jain M. Quetiapine associated Central Serous Chorioretinopathy: Implicit role of serotonin and dopamine pathways. Indian J Ophthalmol [serial online] 2019 [cited 2020 Apr 4 ];67:292-294
Available from: http://www.ijo.in/article.asp?issn=0301-4738;year=2019;volume=67;issue=2;spage=292;epage=294;aulast=Jain;type=0